Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 181, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 3, 2006, 2:03 PM CDT for Giles County, Maury County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2006, 2:03 PM CDT (19:03 UTC)
- Expired
- May 3, 2006, 3:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Giles County, TN, Maury County, TN
The radar
The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 10:15 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 3, 10:15 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1015 AM CDT WED MAY 3 2006 .DISCUSSION... SFC FRONT IS SITTING JUST TO THE NW ALONG A LINE FROM NWRN OHIO SWWD TO NRN AR. THIS FEATURE IS EXPECTED TO MOVE SLOWLY SEWD TODAY WITH SCT TSTMS ALONG AND SE OF THE FRONT. THE BETTER AIR SEEMS TO BE FURTHER SOUTH...THUS SELS SLGT RISK AREA IS CENTERED ALONG A LINE FROM EXTREME SERN TN TO SRN AR. CURRENT FORECAST IS CALLING FOR 70 PCT CHANCE OF RAIN. I NOTICED THAT THE LATEST FWC IS SHOWING A 23 PCT CHANCE FOR BNA THIS AFTERNOON. MORNING SOUNDING IS SHOWING A STRONG INVERSION AT 660MB WITH THE USUAL MORNING SFC INVERSION. ONLY REFLECTORS CURRENTLY ON RADAR ARE OVER SRN PORTION OF THE MIDSTATE. WILL LEAVE THE CURRENT FORECAST ALONE FOR NOW...BUT MAY ATTEMPT LATER ON THE INTRODUCE A POP GRADIENT FROM NW TO SE TO INDICATE THE BETTER CHANCE OF PRECIP TO THE SE. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && JLM
Hazardous weather outlook, May 3, 9:20 AM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 920 AM CDT WED MAY 3 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 920 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL INCREASE THE CHANCE FOR THUNDERSTORMS LATE TODAY AND TONIGHT. A FEW STRONG STORMS COULD DEVELOP...ESPECIALLY OVER THE NORTHWEST COUNTIES OF THE MID STATE. HEAVY DOWNPOURS...HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSETTLED WEATHER WILL AFFECT THE REGION THURSDAY THROUGH SATURDAY AS A SERIES OF DISTURBANCES INTERACTS WITH A LINGERING FRONT. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY NIGHT THROUGH SATURDAY. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:17 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 28 min |
| May 3, 2:49 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 26 min |
| May 3, 3:05 AM CDT | Dense Fog Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 6 hr |
| May 3, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 58 min |
| May 3, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 52 min |
| May 3, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 34 min |
| May 3, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 31 min |
| May 3, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.